Things Are Changing!
The migration of TuDiabetes has begun
Content created between now and the launch of our new site on April 20th will NOT be moved to that new home, but our community values and Terms of Service still apply during this time.We are not accepting new members during this transition period. If you want to join the TuDiabetes community please send an e-mail to TuDiabetesAdmin@gmail.com. We will send you an invitation to join after the migration is completed.
So I am having a really annoying problem with my infusion sites on my stomach. They get extremely itchy while in place and after I take them off to put in a new one. These are so itchy that I have ripped out sites trying to scratch and i even get red rashes from scratching so much. My CDE suggested not using skin prep but when I don't my sites don't stick. Has anyone else had this problem? Any suggestions?
Ask your pump mfg to sample you other types of insets to try. Could be a reaction to the skin prep as well. IV3000 works well for me (Smith & Nephew product #66800786).
You can use IV3000, opsite flexifix, or something else under the site. I'd experiment with them and make sure you're not allergic to them, and use one instead of the skin prep.
I have had this issue. It was really bad over the summer, so bad that I too managed to "scratch out" a few sites in my sleep. I think that the skinprep is definitely causing the issue, but since things got better with the cooler weather, I've continued to use the skin prep. I generally work out twice a day and take two showers a day, and I sweat A LOT. So, the only way I can keep sites in is by using a combination of both skintac and the IV3000 dressings (I use the ones that have the special cut out for the Mio infusion sets). However, I think that I might have to stop using the skin prep and see if that makes the remaining itching that I'm having go away.
Other than this relatively minor issue, I don't have any problems with sites. They almost always work great and can last upwards of 4 days without any decrease in absorption.
I am having the same problem but on my back side. Did you find a solution? My CGM is a little itchy too, but not as bad as the infusion set.
I am alergic to the medical tape that is mostly used when putting in IV's and for the safety loops that you can buy ( I think it's smith+nephew).. I've never had the site itch.. but I guess my skin is sensitive enough.. I do use IV prep without any problems.. but for my CGM I use two tegaderm patches to keep that sucker on.. only starts to itch toward the end of the wear cycle...
WELL. Not only do I have the same problem with infusion sites, but my name is also Carly, and my last name starts with P. Unfortunately, I have not been able to find a solution to this. I'm pretty sure that it's because I have extremely sensitive skin when it comes to adhesives. Have you ever tried Kennalog (sp?) spray? My doctor recommended it to me when I was on the pump. It worked for me, but only if I changed my infusion site once a day. I've heard that it has really worked some wonders for some, so you might want to ask your doc about it. It's available through prescription only.
I am also quite sensitive to adhesives. I use the Medtronic Quicksets, but I was getting major itch with them and then, of course, scratching so much the site kept coming off.
I solved the problem by using IV 3000 tape under the quickset. When they changed the adhesive on the IV3000 to something that didn't stick as well, I switched to Tegaderm patches - let me tell you, those Tegaderm patches REALLY stick! But for me, at least, they don't cause a reaction.
So try all the barrier tapes and see which one works for you. The pump company should be willing to send you samples.